MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE
Catalog Number 7207916
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, when they were placing the tibia screw through the nitinol guide, the screw broke and all the broken pieces were removed.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One (b)(4) biorci 7x20mm screw reported on.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Use of other than recommended prep instrument size or types.2.Getting entangled up with other instruments or devices.3.Stripping or over-torque.4.Damaged prep instruments.5.Unexpected bone density/condition.
 
Additional Manufacturer Narrative
One 7207916 biorci 7x20mm screw returned.The complaint stated: ¿when they were placing the tibia screw through the nitinol guide, the screw broke.¿ the product was received fractured.There were two portions received.The head and partial threads and a small section of thread material.They were torn and shredded.The head indicates early stripping symptoms.The conditions are consistent with excess torque applied and entanglement with a guidewire or other instrument.No root cause related to the manufacturing of this device was confirmed.

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8361847
Report Number1219602-2019-00226
Device Sequence Number11099171
Product Code HWC
UDI-Device Identifier03596010000897
UDI-Public03596010000897
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Catalogue Number7207916
Device Lot Number50725426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/02/2019
04/26/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/03/2019
04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1